Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Side Effects
Mar 2, 2005

I have been HIV since January 2003 and have been on and off just about every treatment. The problem I am having is the side effects are and have been so severe that I become bed ridden and am in so much pain I want to die. All my Doctor says is if I don't take them I will die wich I have replied I'm not sure what the difference is. I have taken my last regimine available according to my Doctor and I just don't know what to do. My "T" cells at this point are i believe 195 and my viral load is high. Sorry if I don't have better information but coming down from these meds leaves me without alot of memory. Any suggestions

Response from Dr. Henry

There are literally thousands of possible combinations utilizing 3-4 or more of the 20 available drugs so it is unusual not to be able to find one combination (often a trial and error process) based on your viral characteristics (resistance), tolerability history, and other medical conditions. Many HIV specialists can be creative in trying to find a good fit for a particular patient but it can be a frustrating endeavor (and there are a small number of patients who really can't tolerate any of the current meds thus the need for new meds which are being developed). KH


Previous
Lipodistrophy Legal Diagnosis ?
Next
Viread,viracept,ziagen,celexa

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement